Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 16, 2017, 3:13 AM CDT for Dawson County, Furnas County, Gosper County, Nebraska. It took effect at Mar 16, 2017, 3:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2017, 3:13 AM CDT (08:13 UTC)
- In effect from
- Mar 16, 2017, 3:00 PM CDT
- Expired
- Mar 16, 2017, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Dawson County, NE, Furnas County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 122 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2503 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS83 KGID 160813 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 313 AM CDT Thu Mar 16 2017 ...Critical Fire Weather Conditions Expected This Afternoon... NEZ060-072-082-161700- /O.NEW.KGID.FW.W.0009.170316T2000Z-170317T0100Z/ Dawson-Gosper-Furnas- 313 AM CDT Thu Mar 16 2017 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060, 072 AND 082... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 3 PM this afternoon to 8 PM CDT this evening. * AFFECTED AREA...In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 072 Gosper and Fire Weather Zone 082 Furnas. * WINDS...From the west sustained around 20 MPH, and gusting 25 to perhaps 30 MPH. * RELATIVE HUMIDITY...Dropping into the 10 to 20 percent range for several hours, before increasing after sunset. * IMPACTS...Any fires that occur will spread rapidly and be difficult to contain. Use caution if engaging in activities that could ignite a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Pfannkuch
2 follow-up statements
349 WWUS83 KGID 162001 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 301 PM CDT Thu Mar 16 2017 ...Critical Fire Weather Conditions Expected This Afternoon... NEZ060-072-082-170100- /O.CON.KGID.FW.W.0009.000000T0000Z-170317T0100Z/ Dawson-Gosper-Furnas- 301 PM CDT Thu Mar 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060, 072 AND 082... * AFFECTED AREA...In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 072 Gosper and Fire Weather Zone 082 Furnas. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that occur will spread rapidly and be difficult to contain. Use caution if engaging in activities that could ignite a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
697 WWUS83 KGID 170058 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 758 PM CDT Thu Mar 16 2017 NEZ060-072-082-170200- /O.EXP.KGID.FW.W.0009.000000T0000Z-170317T0100Z/ Dawson-Gosper-Furnas- 758 PM CDT Thu Mar 16 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060, 072 AND 082... Relative humidity values are increasing this evening and winds are not as breezy as they were thus reducing the fire concern. Wind could still be breezy and change directions with the frontal passage tonight. This may impact any ongoing fires. Because conditions are improving the Red Flag Warning will be allowed to expire. $$ Billings Wright
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 16, 1:04 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 16, 1:04 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Hastings NE 104 AM CDT Thu Mar 16 2017 .SHORT TERM...(This evening through Thursday) Issued at 302 PM CDT Wed Mar 15 2017 Main forecast issue will be fire weather potential for Thursday along with determining high temperatures for Thursday. Tonight, a warm front will slide east into the CWA overnight and will bisect the CWA by about 12Z as it continues to make its eastward progression, introducing significantly warmer air at the surface. An upper level ridge will build in and give us warmer air aloft. Went a bit colder for ODX compared to Superblend. The progression and positioning of the surface warm front will be a big player in how windy we get on Thursday, and subsequently will significantly affect how much of an issue that fire weather will be. High temperatures will also likely be affected by where the warm front will be by peak heating hours on Thursday afternoon. Numerical models are reaching a good consensus that this warm front will nearly stall in or around the CWA, or potentially west of the CWA according to the 12Z run of the NAM. I knocked down temperatures a bit from the previous forecast, figuring that the warm front may struggle to make it very far east. Relative humidity gets below 20 percent in our western CWA, but wind speeds should save us from reaching critical fire conditions, as the warm front positions would discourage strong wind. .LONG TERM...(Thursday night through Wednesday) Issued at 302 PM CDT Wed Mar 15 2017 Expect upper level ridging into the weekend and then flow flattens, with a wave or two that could give us some rain/snow early next week. Another warm day is expected Sunday, but we will be mild overall for the entire forecast. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday night) Issued at 104 AM CDT Thu Mar 16 2017 General overview: Confidence is high in VFR ceiling/visibility and precip-free conditions through the period, with only varying degrees of mainly passing high level clouds. However, surface wind trends are a little tricky especially during the latter half of the period, and there are at least some marginal low level wind shear (LLWS) concerns right away early this morning. Will go into a bit more detail regarding winds... Surface winds: While sustained speeds through most of the period should average near-to-below 12kt, there are some modest uncertainties regarding speed, direction and timing of directional changes during the latter half of the period as a surface trough moves in, then followed by a cold front. In general though, most of these first 12 hours should feature a southerly direction, then going more southwesterly during the afternoon (especially at KEAR) before eventually turning northerly later Thursday evening. Low level wind shear: While preceding recent discussions mentioned the possibility of LLWS early this morning, this forecast officially has done so, as the latest models and radar-derived wind data strongly suggest that at least marginal LLWS is occurring up to around 1500 ft AGL, with perhaps a noticeable shear layer much lower than this. For sure though, these first 3-6 hours should feature at least 30-35kt of low level shear magnitude, thanks to winds within the lowest 1500 ft increasing to around 40kt from the south-southwest. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Heinlein LONG TERM...Heinlein AVIATION...Pfannkuch
Hazardous weather outlook, Mar 15, 3:51 AM CDT, 23 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 351 AM CDT Wed Mar 15 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 351 AM CDT Wed Mar 15 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday afternoon, low humidity values and gusty winds will result in near critical fire weather conditions across portions of the outlook area. The main impact would mainly be for areas west of Highway 281. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Kelley/JCB
Nearby
Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.